Alert archive / Louisiana / Special Marine Warnings in 2021

Special Marine Warning 65, NWS Lake Charles, LA

May 17, 2021

NWS Lake Charles, LA issued this special marine warning at May 17, 2021, 7:40 PM CDT. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 17, 2021, 7:40 PM CDT (00:40 UTC)
Expired
May 17, 2021, 8:45 PM CDT
In force
65 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Hail
0.75 in
Wind
34.0 mph

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this special marine warning went out at May 17, 6:20 PM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, May 17, 6:20 PM CDT, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
620 PM CDT Mon May 17 2021

.DISCUSSION...
00Z TAFS.

&&

.AVIATION...
Radar showing strong line of TSRA from LFT/ARA southwest into the
coastal waters. Light stratiform rain continues across LCH/BPT
where these locations received 10 to 15 inches of rainfall thus
far today. Expect MVFR visibilities and ceilings later this evening
into the overnight hours, intermittently reaching IFR. The area
of TSRA expected to diminish later this evening, with additional
development expected to commence after daybreak Tuesday into the
afternoon hours.

DML

&&

.PREV DISCUSSION... /issued Issued by National Weather Service Brownsville TX/

SYNOPSIS...
A wet and active period through most of the week with the
possibility of heavy rainfall along with strong storms.

SHORT TERM (Tonight through Tuesday night): Will continue rain
chances for the forecast area tonight as the 500mb shortwave trough
across Arkansas extending southward into Louisiana continues to
provide unsettled weather across the area. Another round of showers
and thunderstorms...producing heavy rainfall...will develop across
the region Tuesday as a 500mb shortwave trough moves into east Texas
Tuesday. WPC has placed southern Louisiana and most of east Texas
into a moderate risk of excessive rainfall for the day 2 outlook.
A Flash Flood Watch continues for southwest LA and portions of
east Texas tonight through Thursday.

LONG TERM (Wednesday through Monday): Heavy rainfall to continue
across east Texas extending into western portions of Louisiana
Wednesday as showers and thunderstorms develop ahead of a 500mb
trough axis just east of the lee side of the Rockies across the
south-central United States. WPC has a marginal to slight risk of
excessive rainfall across western LA and a moderate risk of
excessive rainfall across east Texas in the day 3 outlook. High rain
chances will continue through the rest of the week as the upper
level trough axis across Texas Thursday before beginning to shear
out Friday with a 500mb ridge developing across the southeast United
States. Rain chances will diminish for the weekend as the upper
level ridge moves westward Saturday and the abundant low to mid
level moisture across the area shifts westward. Subsidence should
prevail across Louisiana through the rest of the weekend into early
next week.

MARINE...Light to moderate southeast winds will prevail across the
bay waters tonight into Tuesday and moderate to strong southeast
winds will prevail across the offshore waters of the southwest
Louisiana coast tonight through Tuesday. This will provide SCEC
conditions across the offshore waters tonight through Tuesday. The
pressure gradient is expected to increase across the southwest LA
coast Tuesday night and SCEC conditions will be likely across the
bay waters and nearshore coastal waters and Small Craft Advisories
will be likely across the far offshore coastal waters as moderate
to strong southeast winds develop along the coast and strong
southeast winds develop offshore.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  69  82  69  81 /  50  80  30  90
LCH  71  83  73  82 /  50  80  60  90
LFT  70  83  71  83 /  70  80  50  80
BPT  73  83  73  81 /  50  70  70  80

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through Thursday evening for LAZ027>033-
     041>045-052>055-073-074.

TX...Flash Flood Watch through Thursday evening for TXZ180-201-215-
     216-259>262.

GM...Small Craft Exercise Caution through Tuesday evening for GMZ450-
     452-455-470-472-475.

&&
Hazardous weather outlook, May 17, 4:21 PM CDT, 3 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
Issued by National Weather Service Brownsville TX
421 PM CDT Mon May 17 2021

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-182130-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
421 PM CDT Mon May 17 2021

...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING...

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...This afternoon and tonight.

Heavy rainfall with Flash Flooding and strong to severe
thunderstorms. The Risk levels are as follows... Slight Risk (Level 3
out of 4) for Excessive Rainfall. Marginal Risk (Level 2 out of 5)
for Severe Weather.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The potential for heavy rainfall and strong to severe thunderstorms
will continue through Thursday. The Risk levels are as follows...
Tuesday...Moderate Risk for Excessive Rainfall.
Slight Risk for Severe Weather.

Wednesday...Moderate Risk (Level 3 out of 4) for Excessive Rainfall
for southeast Texas, Slight Risk for southwest Louisiana.
Marginal Risk for Severe Weather.

Thursday through the Weekend additional heavy rainfall and flooding
is possible.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

GMZ430-432-435-450-452-455-470-472-475-182130-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
421 PM CDT Mon May 17 2021

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...This afternoon and tonight.

Moderate southeast flow with breezy winds and rough seas. Small craft
should exercise caution.

Strong thunderstorms with potential waterspouts possible.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Moderate to strong southeast flow and rough seas will persist
through mid week with the possibility of small craft advisory
conditions. Also, tides will be elevated with some potential for
a coastal flood advisory.

Strong thunderstorms possible Tuesday through Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

In the hours before

Local storm report, May 17, 4:07 PM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
407 PM CDT MON MAY 17 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0117 PM     TORNADO          1 E LAKE CHARLES REGION 30.13N 93.21W
05/17/2021                   CALCASIEU          LA   PUBLIC

            PUBLIC REPORTS HOUSE WAS HIT BY A TORNADO WITH ROOF
            DAMAGE.

&&
Local storm report, May 17, 4:08 PM CDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
408 PM CDT MON MAY 17 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TORNADO          4 NNW JENNINGS          30.28N 92.68W
05/17/2021                   JEFFERSON DAVIS    LA   PUBLIC

            ROPE TORNADO MOVED ACROSS A FIELD THEN LIFTED.

&&

MOGGED
Local storm report, May 17, 4:20 PM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
420 PM CDT MON MAY 17 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     TORNADO          5 NE CROWLEY            30.27N 92.33W
05/17/2021                   ACADIA             LA   TRAINED SPOTTER

            PUBLIC REPORTS TORNADO

&&
Local storm report, May 17, 5:03 PM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
503 PM CDT MON MAY 17 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0459 PM     FLASH FLOOD      2 SSW LAKE CHARLES      30.18N 93.21W
05/17/2021                   CALCASIEU          LA   MESONET

            GAGE AT CONTROBAND BAYOU INDICATES PEAK OF 2 FEET ABOVE
            THE 1 PERCENT ANNUAL CHANCE LEVEL.

&&
Special weather statement, May 17, 5:57 PM CDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
557 PM CDT Mon May 17 2021

LAZ033-043>045-052-074-172330-
Acadia LA-Lafayette LA-Vermilion LA-St. Landry LA-
Upper St. Martin LA-East Cameron LA-
557 PM CDT Mon May 17 2021

...SPECIAL WEATHER STATEMENT...

At 557 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Carencro to 9 miles south of Gueydan.
Movement was east at 10 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Lafayette, Abbeville, Scott, Breaux Bridge, Rayne, Carencro, Kaplan,
Gueydan, Arnaudville, Rockefeller Wildlife Range, Forked Island,
Broussard, Youngsville, Sunset, Duson, Henderson, Maurice, Cankton,
Wright and Mire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2962 9276 2970 9292 3040 9210 3040 9162
      3037 9165 3035 9163 3032 9163 2958 9261
TIME...MOT...LOC 2257Z 288DEG 7KT 3029 9199 2990 9253

Tingler
Special weather statement, May 17, 6:32 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
632 PM CDT Mon May 17 2021

LAZ044-045-052-053-074-180015-
Iberia LA-Lafayette LA-Vermilion LA-Upper St. Martin LA-
East Cameron LA-
632 PM CDT Mon May 17 2021

...SPECIAL WEATHER STATEMENT...

At 632 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Henderson to 11 miles northeast of Rockefeller
Wildlife Range. Movement was east at 15 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Lafayette, Abbeville, Catahoula, Scott, Breaux Bridge, Carencro, St.
Martinville, Kaplan, Forked Island, Pecan Island, Broussard,
Youngsville, Erath, Delcambre, Henderson, Maurice, Butte La Rose,
Wright, Acadiana Regional Airport and Jefferson Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2958 9262 2979 9277 3041 9184 3039 9181
      3040 9168 3042 9170 3042 9163 3038 9163
      3036 9165 3035 9163 3031 9162 3028 9159
      3025 9158 3024 9156 3024 9153 2957 9257
TIME...MOT...LOC 2332Z 265DEG 14KT 3029 9180 2980 9263

Tingler

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 7:01 PM CDTFlash Flood WarningLCHLafayette5 hr
May 17, 7:18 PM CDTTornado WarningLCHIberia, Lafayette, Saint Martin27 min
May 17, 7:19 PM CDTTornado WarningLCHLafayette, Vermilion26 min
May 17, 7:20 PM CDTFlash Flood WarningLCHVermilion3 hr
May 17, 7:35 PM CDTAreal Flood WarningLCHAcadia, Allen, Calcasieu, Evangeline, Jefferson Davis6 hr
May 17, 7:46 PM CDTTornado WarningLCHIberia, Vermilion29 min
May 17, 8:22 PM CDTSpecial Weather StatementLCHSaint Martin38 min
May 17, 8:23 PM CDTFlash Flood Warning Considerable damage threatLCHIberia, Lafayette, Saint Martin, Vermilion3 hr
May 17, 8:33 PM CDTRiver Flood WarningLCHLafayette, Saint Landry, Saint Martin8 days
May 17, 8:33 PM CDTRiver Flood WarningLCHBeauregard, Vernon8 days
May 17, 8:33 PM CDTRiver Flood WarningLCHCalcasieu12 days
May 17, 8:33 PM CDTRiver Flood WarningLCHAcadia, Evangeline, Saint Landry5 days
May 17, 8:33 PM CDTRiver Flood WarningLCHAllen, Rapides21 days
May 17, 8:33 PM CDTRiver Flood WarningLCHAcadia, Allen, Evangeline, Jefferson Davis8 days
May 17, 8:33 PM CDTSpecial Marine WarningLCH87 min
May 17, 8:53 PM CDTSpecial Weather StatementLCHSaint Martin, St. Mary52 min
May 17, 9:49 PM CDTSpecial Weather StatementLCHIberia, St. Mary56 min
May 17, 9:54 PM CDTSpecial Marine WarningLCH96 min
May 17, 11:08 PM CDTAreal Flood WarningLCHVermilion3 hr
May 17, 11:44 PM CDTAreal Flood WarningLCHIberia, Lafayette, Saint Martin, Vermilion3 hr
May 18, 12:24 AM CDTSpecial Marine WarningLCH66 min
May 18, 1:40 AM CDTAreal Flood WarningLCHAcadia, Calcasieu, Jefferson Davis5 hr
May 18, 1:48 AM CDTSmall Craft AdvisoryLCH5 days
May 18, 2:25 AM CDTAreal Flood WarningLCHIberia, Lafayette, Saint Landry, Saint Martin, Vermilion6 hr
May 18, 2:25 AM CDTSpecial Marine WarningLCH50 min
May 18, 7:00 AM CDTAreal Flood WarningLCHCalcasieu, Jefferson Davis3 hr
May 18, 7:54 AM CDTAreal Flood WarningLCHIberia, Lafayette, Saint Martin, Vermilion2 hr
May 18, 9:47 AM CDTSpecial Marine WarningLCH58 min
May 18, 11:06 AM CDTRiver Flood WarningLCHAllen, Beauregard21 days
May 18, 11:56 AM CDTRiver Flood WarningLCHCalcasieu10 days
May 18, 1:25 PM CDTSpecial Marine WarningLCH65 min
May 18, 1:42 PM CDTCoastal Flood AdvisoryLCHCameron8 hr
May 18, 1:57 PM CDTWind AdvisoryLCHCameron, Saint Martin14 hr
May 17, 8:33 PM CDTRiver Flood WarningLCHHardin, Jasper, Jefferson, Orange8 days
May 17, 8:34 PM CDTAreal Flood WarningLCHJefferson6 hr
May 18, 2:35 AM CDTAreal Flood WarningLCHJefferson5 hr
May 18, 7:58 AM CDTAreal Flood WarningLCHJefferson2 hr

Nearby

Special Marine Warnings in Louisiana, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.